New York, 2011Damaging Winds in New York, May 30, 2011
May 30, 2011 · NWS ALY · 4 events in 1 county or zone
A cold front moved gradually southward across east central New York during the early morning hours of Monday, May 30th, while a disturbance in the upper levels of the atmosphere moved over the region. The frontal boundary and upper level disturbance provided the focus for a mesoscale convective system, an organized cluster of thunderstorms, to move across the mid Hudson Valley producing damaging…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved gradually southward across east central New York during the early morning hours of Monday, May 30th, while a disturbance in the upper levels of the atmosphere moved over the region. The frontal boundary and upper level disturbance provided the focus for a mesoscale convective system, an organized cluster of thunderstorms, to move across the mid Hudson Valley producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 4:49 AM EST, 2 minutes earlier.
Area forecast discussion, May 30, 4:49 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
549 AM EDT MON MAY 30 2011
.SYNOPSIS...
A DISTURBANCE MIGHT TRIGGER SOME EARLY MORNING SHOWERS AND STORMS.
THEN,A RIDGE OF HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THROUGH THE
REMAINDER OF THE MEMORIAL DAY WEEKEND. IT WILL REMAIN VERY WARM.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 530 AM...DECIDED TO INCREASE COVERAGE ONE MORE TIME FOR THE
BROKEN LINE OF THUNDERSTORMS WORKING ACROSS OUR SOUTHERN AREAS. IN
ADDITION...WE ADDED GUSTY WINDS AND HEAVY RAINFALL TO THE WORDING.
MONTGOMERY IN ORANGE COUNTY RECEIVED 0.20 INCHES IN ABOUT 15 MINUTES
TIME. THIS LINE LOOKS TO MOVE ACROSS MAINLY THE MID HUDSON VALLEY
AND LITCHFIELD COUNTY...WITH LIGHTER SHOWERS AND THUNDERSTORMS TO
THE NORTH AND TRAILING BEHIND THE INITIAL STORMS. THEY SHOULD CLEAR
MOST PLACES BY 800 AM. WILL KEEP MONITORING. SO FAR...NO WARNINGS
ISSUED BY THIS OFFICE...BUT A SPECIAL WEATHER STATEMENT DESCRIBING
THE POTENTIALLY STRONG STORMS.
****PREVIOUS NEAR TERM...
AS OF 430 AM...THE ORIGINAL MCV HAS WEAKENED BUT A SECONDARY MCS
DEVELOPED ON THE SOUTHWEST FLANK OF THE ORIGINAL DISTURBANCE. THIS
SYSTEM HAS TURNED MOVED TO THE EAST AND AS GETTING CLOSE TO OUR
SOUTHWESTERN ZONES. SHORT TERM MODELS HAVE INSISTED THIS SECONDARY
DISTURBANCE WILL WEAKEN AS IT HEADS INTO AREA. IT HAS WEAKENED
SLIGHTLY BUT WILL LIKELY IMPACT AREAS TO THE SW OF ALBANY. THESE
THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. THE CLOUD TO GROUND
LIGHTNING STRIKES SPIKED ABOUT AN HOUR AGO...BUT HAVE SLOWLY
DECREASED.
ONE PINHEAD SHOWER HAS ALSO POPPED UP IN BERKSHIRE COUNTY.
WILL BE MONITORING THIS ON GOING CONVECTION AND WILL MAKE FURTHER
ADJUSTMENTS ON THE GRIDS AS NECESSARY. WE DID BUMP COVERAGE TO
NUMEROUS TO THE SOUTH OF ALBANY THROUGH ABOUT 800 AM.
THROUGH 800 AM...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE REGION WORKING INTO AREAS MAINLY SOUTH OF
THE CAPITAL REGION. TEMPERATURES THIS MORNING ARE EVEN WARMER THAN
LAST NIGHT. ANY SHOWER ACTIVITY WOULD KNOCK TEMPERATURES BACK INTO
THE UPPER 60S...BUT NOT MUCH COOLER THAN THAT.
THIS DISTURBANCE LOOKS TO MOVE ON BY AFTER 8 AM ALONG WITH ANY
SHOWER AND THUNDERSTORM ACTIVITY SO HOPEFULLY NOT TOO MANY HOLIDAY
PARADES WILL BE IMPACTED. THE DEPARTING MCV WILL ACTUALLY TURN OUR
WIND TO THE NORTHWEST AND ALLOW A SURFACE HIGH TO BRIEFLY BUILD DOWN
FROM EASTERN CANADA TODAY. THE AIR ASSOCIATED WITH HIGH PRESSURE IS
ONLY SLIGHTLY COOLER THAN THE AIR AHEAD AS H850 TEMPS ONLY ARE GOING
TO COOL A DEGREE OR TWO AT MOST (STILL AROUND +16C). AT THE SAME
TIME...SUBSIDENCE NEAR THE SURFACE AND DOWNSLOPING WINDS OFF THE
DACKS/CATSKILLS WILL BREAK UP THE CLOUDS BY AFTERNOON ALLOWING
STRONG SUNSHINE. THE SUN IN TURN WILL WARM THE LOWER LEVELS AND
TEMPERATURES SHOULD WARM TO THEIR HIGHEST READINGS OF THE YEAR. WILL
STILL EXPECT TEMPS TO TOP OUT AROUND 90 DEGREES TO THE LEE OF THE
CATSKILLS/UPPER 80S IN THE CAPITAL DISTRICT...80-85 MOST OTHER
PLACES. DEWPOINTS LOOK TO DROP A LITTLE DOWN THROUGH THE 60S TODAY
AND EVEN 50S NORTH AND WEST OF THE CAPITAL DISTRICT.
WITH SUCH A SETUP THERE IS VERY LITTLE THREAT OF ANY RENEWED
THUNDERSTORM ACTIVITY SO THE BALANCE OF THIS HOLIDAY WILL BE
DRY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
FINALLY...IT LOOKS AS IF WE SHOULD HAVE A COMPLETELY CONVECTION FREE
NIGHT (WHICH HAS BEEN VERY RARE OF LATE). SURFACE HIGH PRESSURE WILL
CREST AT THE SURFACE...WHILE HIGH PRESSURE ALOFT WILL BE BUILDING
OVERHEAD.
WITH A CLEAR SKY AND LIGHT OR NO WIND...TEMPERATURES WILL ACTUALLY
COOL A BIT MORE THAN PREVIOUS NIGHTS. WE LOOK FOR LOW TEMPS DOWN TO
AROUND 60 IN THE CAPITAL DISTRICT...LOWER 60S SOUTH...50S MOST OTHER
PLACES. A FEW OF THE SHELTERED MOUNTAIN VALLEYS OF ESPECIALLY THE
DACKS COULD ACTUALLY TOUCH THE UPPER 40S! WENT WITH A MET/MAV BLEND.
FOR TUESDAY...SURFACE HIGH PRESSURE MOVES OFFSHORE AND THE UPPER
HIGH PRESSURE CRESTS OVER THE REGION. H850 TEMPS WILL WARM BACK UP
TO AROUND +17C. THE WIND WILL TURN TO THE SOUTH. HOWEVER...SINCE WE
WILL START OFF WITH COOLER TEMPS...HIGH TEMPERATURES WERE TRIMMED
BACK A COUPLE OF DEGREES FROM BEFORE. THE DAY LOOKS DRY AS WE
REMAINED CAPPED WITH A WARM LAYER IN THE MID LEVELS. LOOK FOR HIGH
TEMPERATURES TO TOP OUT NEAR 90 DEGREES IN THE MID HUDSON VALLEY AND
LOWER LITCHFIELD COUNTY...MID TO UPPER 80S THE REMAINDER OF THE
HUDSON VALLEY...80-85 HIGHER TERRAIN. DEWPOINTS WILL START OUT IN
THE 50S...BUT TREND TOWARD 60 OR HIGHER MOST PLACES BY DAY/E END.
TUESDAY NIGHT...A COLD FRONT WILL BEGIN TO SLIP SOUTH FROM CANADA
INCREASING CONVECTIVE THREATS AGAIN. PWAT VALUES REMAIN ABOUT 1.5
INCHES. HOWEVER...SURFACE CONVERGENCE LOOKS WEAK AS DO THE WINDS
ALOFT...THE JET STAYING TO THE NORTH OF THE REGION. ALSO...IT
APPEARS THAT THE COLD FRONT WILL MOVE ACROSS THE REGION DURING
NIGHTTIME.
WITH A SOUTHERLY FLOW AND INCREASING CLOUDS/DEWPOINTS ACTUALLY WENT
A LITTLE HIGHER FOR OVERNIGHTS LOWS THAN ALL GUIDANCE...GENERALLY IN
THE 65-70 RANGE FROM ALBANY SOUTHWARD...UPPER 50S TO MID 60S FURTHER
NORTH.
WITH A SOUTHERLY FLOW AND INCREASING CLOUDS/DEWPOINTS ACTUALLY WENT
A LITTLE HIGHER FOR OVERNIGHTS LOWS THAN ALL GUIDANCE...GENERALLY IN
THE 65-70 RANGE FROM ALBANY SOUTHWARD...UPPER 50S TO MID 60S FURTHER
NORTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR A CHANGE...THE EXTENDED PERIOD LOOKS FAIRLY "QUIET" WITH A
GRADUAL RETURN TO NEAR NORMAL TEMPERATURES AND MAINLY DRY WEATHER.
THE COLD FRONT (OR FRONTS) WILL LIKELY BE TO OUR SOUTHEAST WEDNESDAY
NIGHT. A FRESH BREEZE OUT OF THE NORTHWEST WILL BRING COOLER AIR
DOWN FROM CANADA. THERE IS STILL SOME UNCERTAINTY HOW COOL THIS AIR
WILL BE. THE ECMWF STILL BRINGS AIR AS COOL AS +2C AT THE H850 LEVEL
AS FAR SOUTH AS THE MOHAWK VALLEY. THE GFS HAS NOW TRENDED
WARMER...WITH THE AIR ONLY COOLING TO ABOUT +8C.
WE FEEL THE +2C FORECAST FOR THE H850 TEMPS MIGHT BE A BIT OVERDONE
BY THE ECMWF BUT THE GFS MIGHT BE A BIT WARMER. WENT FOR A
COMPROMISE BETWEEN THE TWO. THURSDAY WILL BE A BREEZY DAY WITH
EXCELLENT MIXING LIKELY FROM WELL ABOVE THE H850 LEVEL SO DESPITE ON
GOING COLD AIR ADVECTION...TEMPERATURES LOOK TO REACH WELL INTO THE
80S IN THE MID HUDSON VALLEY...NEAR 80 IN THE CAPITAL DISTRICT...70S
FURTHER NORTH...EXCEPT HOLDING IN THE 60S ACROSS THE HIGHER PEAKS OF
THE DACKS. THERE COULD BE A FEW LIGHT SHOWERS OR SPRINKLES IN THE
DACKS BUT FOR NOW...NOT HAVE INCLUDED THEM. OTHERWISE...THERE SHOULD
BE MORE SUNSHINE THAN CLOUDS.
THURSDAY NIGHT LOOKS TO TURN ALMOST CHILLY IN OUR PARTS.
TEMPERATURES LOOK TO DROP WELL DOWN INTO THE 40S WELL NORTH OF
ALBANY...50-55 ALBANY SOUTHWARD. WE STILL EXPECT A BREEZE OR
OTHERWISE THESE READINGS WOULD BE EVEN COOLER. THE SKY WILL BE
MAINLY CLEAR.
A PARTLY TO MOSTLY SUNNY DAY FRIDAY WITH TEMPERATURES TOPPING OUT A
LITTLE BELOW NORMAL...WITH HIGHS ONLY IN THE 60S NORTH AND WEST OF
ALBANY...AROUND 70-75 HUDSON VALLEY AREAS AS THE SURFACE HIGH IS
FORECAST TO BUILD OVERHEAD.
HIGH PRESSURE WILL THEN MOVE SOUTH AND EAST AND A RETURN FLOW WILL
BEGIN A WARMUP AS WE HEAD INTO THE WEEKEND. HOWEVER...BEFORE IT GETS
TOO UNCOMFORTABLY WARM OR HUMID...ANOTHER COLD FRONT FROM CANADA
LOOKS TO SLIP DOWN ON SUNDAY. CHANCES OF SHOWERS LOOKS LOW FROM THIS
VANTAGE POINT BUT WE DID INCLUDE SLIGHT CHANCES LATER SATURDAY
THROUGH SUNDAY SINCE THE TIMING IS NOT UNCERTAIN.
BY WEDNESDAY EVENING...THE COLD FRONT SHOULD BE CROSSING THE EASTERN
ZONES OF THE CWA. WILL KEEP A SLIGHT CHC FOR SHRA/TSRA FOR EASTERN
AREAS THROUGH THE LATE EVENING HOURS...BUT WILL DROP POPS FOR ALL
AREAS AFTER MIDNIGHT. MIN TEMPS ON WED NIGHT WILL GENERALLY BE IN
THE 50S...WITH UPPER 40S IN THE HIGH TERRAIN.
TEMPS ON THURSDAY WILL BE SOMEWHAT COOLER THAN WEDNESDAY...AS A LESS
HUMID CANADIAN AIR MASS BUILDS INTO THE REGION. HOWEVER...THE MODELS
NOW DISAGREE ON JUST HOW MUCH OF A COOL DOWN OCCURS...AS SOUTHERN
AREAS MAY STILL CONTINUE TO STAY FAIRLY WARM. WILL DROP TEMPS A
LITTLE BIT FOR THURSDAY...BUT MOST VALLEY AREAS FROM GLENS FALLS
SOUTH STILL APPEAR TO REACH AT LEAST 80...WITH MID 80S FOR THE MID
HUDSON VALLEY.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
CONVECTIVE COMPLEX JUST ENTERING THE WESTERN PART OF THE ALY
FORECAST AREA. IT HAS WEAKENED CONSIDERABLY AND IT NOW APPEARS
UNLIKELY TO AFFECT THE KGFL/KALB/KPOU TAF SITES IN ANY SIGNIFICANT
WAY. HAVE GENERALLY FORECAST VFR CONDITIONS AT ALL THREE TAF SITES
THROUGH THE TAF PERIOD ENDING AT 06Z TUESDAY. THE EXCEPTIONS ARE A
TEMPO GROUP WITH MVFR CONDITIONS AT KGFL/KALB BETWEEN 07Z AND 08Z IN
CASE THE CONVECTION SYSTEM REACHES THESE TWO TAF SITES. AT KPOU HAVE
FORECAST A TEMPO GROUP FOR POSSIBLE MVFR FOG THROUGH 11Z...THEN A
ONE HOUR TEMPO GROUP BETWEEN 11Z AND 12Z WITH MVFR CONDITIONS FOR
SHOWERS ASSOCIATED WITH THE BACK SIDE OF THE CONVECTIVE COMPLEX. AT
ALL THREE LOCATIONS HAVE FORECAST ANY PCPN WITH JUST SHRA AND
INCLUDED CB IN THE CLOUD GROUP. NOT CONFIDENT ENOUGH AT THIS TIME TO
FORECAST TSRA.
SURFACE WINDS WILL BE CALM OR LIGHT SOUTH (UNDER10 KTS) THROUGH A
LITTLE AFTER SUNRISE. THEN BECOME NORTHWEST AT 6 TO 10 KTS FOR THE
REST OF THE DAY...THEN BECOME LIGHT AFTER SUNSET MONDAY EVENING.
OUTLOOK...
LATE MON NT-TUE...MAINLY VFR. NO SIG WX. CHANCE FOG LATE MONDAY
NITE.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.
THU-FRI...VFR. BREEZY W-NW WINDS.
&&
.FIRE WEATHER...
THUNDERSTORMS WILL MOVE ACROSS MAINLY THE AREA JUST SOUTH OF ALBANY
THIS MORNING BUT WILL BE GONE BEFORE MIDDAY. AFTER THAT...SUNSHINE
AND DRYING CONDITIONS WILL RETURN. RH VALUES LOOK TO DROP TO AROUND
35-45 PERCENT BY AFTERNOON AS A NORTH OR NORTHWEST BREEZE PICKS UP
IN THE 5-15 MPH RANGE.
RELATIVE HUMIDITIES WILL INCREASE TO 80-90 PERCENT TONIGHT...BUT
WITH THE WIND BECOMING LIGHT OR CALM WE THINK SOME DEW WILL FORM.
RH VALUES LOOK FALL BACK TO AROUND 40 PERCENT BY TUESDAY AFTERNOON
AS THE WIND TURNS BACK TO THE SOUTH 5-15 MPH AND TEMPERATURES WARM
QUITE A BIT AGAIN.
A COLD FRONT MIGHT BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS
TUESDAY NIGHT OR WEDNESDAY. AFTER THAT...WE LOOK FOR AN EXTENDED DRY
PERIOD WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY MORNING. IT MIGHT
TURN QUITE BREEZY ON BOTH BY THURSDAY.
&&
.HYDROLOGY...
THUNDERSTORMS THIS MORNING MIGHT BRING LOCALIZED DOWNPOURS TO OUR
SOUTHERN AREAS WITH SOME PLACES RECEIVING A QUARTER TO THREE
QUARTERS OF AN INCH THROUGH MID MORNING. HOWEVER...SUCH RAINFALL
SHOULD BE OVER A SMALL AND NOT EXPECTED TO IMPACT LARGE STEM RIVERS.
OF COURSE SUCH RAIN COULD PRODUCE LOCALIZED PONDING OF POOR DRAINAGE
AREA AND QUICK RISES ON SMALL CREEKS.
THE REMAINDER OF THE HOLIDAY LOOKS DRY.
THE NEXT CHANCE OF SHOWERS OR THUNDERSTORMS WILL BE TUESDAY NIGHT
INTO WEDNESDAY BUT THE CHANCES LOOK SLIM AT THIS POINT.
AFTER THAT...AN EXTENDED PERIOD OF DRY WEATHER MIGHT BE IN THE
OFFING INTO THE WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
HERE IS A LIST OF OUR CURRENT RECORD HIGH TEMPERATURES FOR SELECT
LOCALITIES. SOME HIGH RECORDS MIGHT BE BROKEN WITH THE BEST CHANCE
FOR ANY PLACE OF THAT HAPPENING ON TUESDAY.
MAY 30TH
ALBANY 92 DEGREES IN 1987
POUGHKEEPSIE 92 DEGREES IN 1987
GLENS FALLS 91 DEGREES IN 1987
BENNINGTON 87 DEGREES IN 1987
PITTSFIELD 90 DEGREES IN 1931
MAY 31ST
ALBANY 92 DEGREES IN 1937
POUGHKEEPSIE 90 DEGREES IN 2007
GLENS FALLS 91 DEGREES IN 1944
BENNINGTON 85 DEGREES IN 2010
PITTSFIELD 86 DEGREES IN 1944
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
NEAR TERM...HWJIV
Hazardous weather outlook, May 30, 3:01 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
401 AM EDT MON MAY 30 2011
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
401 AM EDT MON MAY 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THROUGH ABOUT 800
AM THIS MORNING...MAINLY FROM ALBANY SOUTHWARD. ANY THUNDERSTORM WOULD
MOVE FROM WEST TO EAST QUICKLY UP TO 50 MPH...BUT COULD
NEVERTHELESS CONTAIN TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 11:08 PM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1208 AM EDT MON MAY 30 2011
NYZ033-042-300445-
HAMILTON NY-NORTHERN WARREN NY-
1208 AM EDT MON MAY 30 2011
...A STRONG THUNDERSTORM IN
NORTH CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
EXTREME NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 6 MILES SOUTH OF
GOLDEN BEACH CAMPGROUND...OR ABOUT 15 MILES NORTHWEST OF
SPECULATOR...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LEWEY LAKE CAMPGROUND AND 6 MILES SOUTH OF LAKE
DURANT CAMPGROUND BY 1215 AM EDT
INDIAN LAKE BY 1220 AM EDT
6 MILES NORTH OF NORTH CREEK BY 1235 AM EDT
SCAROON MANOR PUBLIC CAMPGROUND AND EAGLE POINT CAMPGROUND BY 1245 AM
EDT
IF ON OR NEAR INDIAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4382 7421 4383 7414 4380 7405 4378 7404
4375 7405 4379 7357 4378 7357 4370 7355
4356 7471 4383 7468 4387 7427
TIME...MOT...LOC 0407Z 262DEG 44KT 4373 7450Special weather statement, May 30, 12:20 AM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
120 AM EDT MON MAY 30 2011
NYZ032-033-038>040-082-300600-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
120 AM EDT MON MAY 30 2011
...STRONG THUNDERSTORMS IN
SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
WESTERN AND CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...
WESTERN AND CENTRAL FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF NORTHWOOD TO POLAND TO CEDARVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HINCKLEY TO 9 MILES
NORTHEAST OF UTICA TO 8 MILES WEST OF ILION...AND MOVING EAST AT 45
MPH.
THUNDERSTORMS WILL BE NEAR...
NORTHWOOD...NEWPORT...ILION AND FRANKFORT BY 125 AM EDT
JORDANVILLE...OHIO...MOHAWK AND MIDDLEVILLE BY 130 AM EDT
LITTLE FALLS BY 135 AM EDT
DOLGEVILLE BY 140 AM EDT
LAT...LON 4323 7508 4326 7516 4330 7515 4334 7509
4362 7511 4356 7436 4326 7429 4280 7436
4280 7454 4282 7466 4289 7486 4282 7490
4290 7509 4285 7514 4286 7520 4306 7522
TIME...MOT...LOC 0520Z 261DEG 47KT 4342 7520 4318 7508
4298 7517Special weather statement, May 30, 3:50 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
450 AM EDT MON MAY 30 2011
NYZ063>066-301030-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
450 AM EDT MON MAY 30 2011
...THUNDERSTORMS WILL MOVE ACROSS ULSTER AND DUTCHESS COUNTIES
EARLY THIS MORNING...
AN AREA OF THUNDERSTORMS JUST ENTERING WESTERN ULSTER COUNTY AT
445 AM...WILL MOVE EAST AT 30 MPH ACROSS ULSTER AND DUTCHESS
COUNTIES BETWEEN 445 AM AND 615 AM. THESE THUNDERSTORMS WILL LIKELY
REACH KINGSTON AND POUGHKEEPSIE AROUND 530 AM. FREQUENT
LIGHTNING...WIND GUSTS UP TO 30 MPH...SMALL HAIL AND HEAVY RAIN
ARE LIKELY ACROSS ULSTER AND DUTCHESS COUNTIES AS THESE STORMS
MOVE THROUGH.
Thunderstorm Wind, Dutchess
- When
- May 30, 4:51 AM EST
- Where
- Dutchess County, 1.72 mi S of Barrytown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.956, -73.944
Amtrak reported numerous trees down on tracks due to strong thunderstorm winds near the Kingston Rhinecliff Bridge.
Thunderstorm Wind, Dutchess
- When
- May 30, 4:55 AM EST
- Where
- Dutchess County, 2.21 mi NW of Eighmyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.956, -73.894
A tree was reported down across Route 9 at Old Post Road and Route 9G in Rhinebeck due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- May 30, 4:57 AM EST
- Where
- Dutchess County, 0.84 mi NW of Eighmyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.937, -73.883
A tree was reported down across Route 9G at the intersection of Route 308 in Rhinebeck due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- May 30, 5:30 AM EST
- Where
- Dutchess County, 1.04 mi E of Amenia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.851, -73.550
A tree was reported down on Route 343 just east of Route 44 in Amenia due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, May 30, 20111 death · 14 injured · 2 events
- Tornadoes and Hail in North Dakota, May 30, 2011$2.4 million · EF2 · 27 events
- Heat in Alabama, May 30, 201124 injured · 1 event
- Tornado and Hail in Nebraska, May 30, 2011$5.5 million · EF0 · 31 events
- Heat in Pennsylvania, May 30, 20111 death · 1 event
- Tornadoes and Flash Flood in Minnesota, May 30 to 31, 2011$1.6 million · EF1 · 18 events
- Tornadoes and Hail in Nebraska, May 30, 2011$1.1 million · EF0 · 45 events
- Tornadoes and Hail in South Dakota, May 30, 2011$160,000 · EF0 · 23 events
- Flash Flooding in New Hampshire, May 30 to 31, 2011$321,000 · 6 events
- Hail and Lightning Strike in Minnesota, May 30, 2011$100,000 · 1.75 in hail · 14 events
- Flash Flooding in Vermont, May 30, 2011$125,000 · 2 events
- Hail and Damaging Winds in Kansas, May 30 to 31, 2011$65,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310116, 310118, 310119, 310120.